Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 108, NWS New Orleans, LA

June 19, 2001Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 19, 2001, 5:30 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2001, 5:30 PM CDT (22:30 UTC)
Expired
Jun 19, 2001, 6:15 PM CDT
In force
45 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WFUS54 KLIX 192230
SVRNEW
LAC103-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITIES OF...COVINGTON...MANDEVILLE

* UNTIL 615 PM CDT

* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF COVINGTON...MOVING 
  NORTHWEST AT 15 MPH.

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:30 PM CDT, 3 hours earlier.

Area forecast discussion, Jun 19, 2:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
230 PM CDT TUE JUN 19 2001

SATELLITE SHOWED CIRCULATION OVER THE LOWER MISSISSIPPI VALLEY
PRODUCING SCATTERED CONVECTION. MODELS KEEP CIRCULATION NEARLY
STATIONARY THROUGH LATE WEDNESDAY THEN SHIFTS IT SOUTHEAST. WILL
KEEP A CHANCE OF CONVECTION THROUGH WED NIGHT WITH SMALLER POPS ON
THURSDAY. LOOKS LIKE THE COLD FRONT WILL BE MOVING THROUGH THE CWA A
LITTLE FASTER THAN INDICATED YESTERDAY. WILL MOVE THE FRONT THROUGH
THE CWA FRIDAY AND FRIDAY NIGHT WITH LESS HUMID AND DRIER CONDITIONS
CONTINUING SATURDAY AND SUNDAY AND INCREASING THE CHANCE OF PCPN
MONDAY AND TUESDAY. WILL GO A LITTLE WARMER FOR MINS TONIGHT AND
WEDNESDAY NIGHT. HIGHS WILL REMAIN NEAR 90.

MCB 72/91/71/92 4523    BTR 72/91/72/92 3523
MSY 75/90/75/92 3423    GPT 73/89/73/90 3423

.NEW...NONE.
LA...NONE
MS...NONE.
17

=

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.